Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 22, 2015, 2:08 PM CDT for McCurtain County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2015, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 22, 2015, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WWUS84 KSHV 221908
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SAT AUG 22 2015
ARZ050-051-OKZ077-TXZ096-222000-
HOWARD AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-
208 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD...
NORTHWESTERN SEVIER...CENTRAL MCCURTAIN AND NORTHWESTERN RED RIVER
COUNTIES UNTIL 300 PM CDT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COSSATOT RIVER STATE PARK
TO NEAR RAYMOND GARY STATE PARK...AND MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...GRANNIS...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...GARVIN...KIOMATIA...WOODLAND...OAK HILL...SLIM...HOLLY
CREEK...GOLDEN...FARMERS HILL...KANAWHA...PLUNKETVILLE...HOCHATOWN...
GLOVER AND REDLAND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3419 9447 3420 9431 3423 9424 3427 9424
3427 9426 3436 9425 3435 9409 3430 9407
3375 9531 3388 9531 3388 9528 3391 9528
3389 9526 3389 9525 3396 9523 3394 9516
3409 9516 3443 9447
TIME...MOT...LOC 1907Z 355DEG 10KT 3440 9426 3392 9530
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:55 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 22, 1:55 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 155 PM CDT SAT AUG 22 2015 .DISCUSSION... UPDATED TO CONTINUE POPS/WX LIKELY FOR THE 18-00 GRID. THE MCS ACTIVITY HAS SLOWED PROGRESS A BIT AND IS NOW MORE EXTENSIVE FOR LIKELY ACTIVITY A BIT FARTHER SOUTH THAN JUST OUR NORTHERN TIER OF COUNTIES. IT APPEARS TO BE BE EXPANDING WELL INTO THE SHORT WAVE OVER ARKANSAS WITH DAYTIME HEATING. && .PREV DISCUSSION... /ISSUED 114 PM CDT SAT AUG 22 2015/ AVIATION... EXPECTING A MIX OF FLIGHT CATEGORIES TO PREVAIL THROUGH MUCH OF THE TAF PERIOD TODAY AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE REGION. AFTER 23/06Z...EXPECT FLIGHT CATEGORIES TO RETURN TO MVFR/IFR AS BR DEVELOPS ACROSS THE TAF SITES. THIS WILL LAST THROUGH EARLY TOMORROW MORNING. SURFACE WINDS WILL REMAIN FROM SOUTH TO SOUTHWEST BETWEEN 5 TO 10 KNOTS...WITH A DROP OFF TO LESS THAN 5 KNOTS AFTER 23/00Z. /20/ PREV DISCUSSION... /ISSUED 1159 AM CDT SAT AUG 22 2015/ UPDATE... ADDED A LIKELY POP FOR THE NEXT FEW HRS OVER OUR NERN TIER OF COS AND A MENTION OF HX VALUES FROM 102-105 FOR THE LATE HUMID DAY. DISCUSSION... THE E OK MCS HAS EMERGED INTO HEATING AND CURRENT RADAR COVERAGE IS BETTER THAN SLIGHT WITH SOME EXPECTATION FOR THE MCS TO BOTTOM OUT INTO OUR SOUTHWEST FLOW ALOFT...TAKING THE SYSTEM EASTWARD INTO AR. THERE IS SOME DEEPER DRY AIR OVER I-30 AND PERHAPS EVEN DOWN TO ABOUT LONGVIEW LOOKING AT OUR 88D REFLECTIVITY AND THE VISIBLE CU FIELD TRAJECTORIES. ELSEWHERE...WE SEE HEATING AND LOW TO MID 70 DEW POINTS ALREADY QUITE ACTIVE TO OUR SOUTH WITH A GOOD PUSH IN OUR LIKLEY AREA THIS AFTERNOON. NO CHANGES TO HIGHS AS LATE DAY SOUTHWEST WINDS WILL TRANSPORT AVERAGE HEAT ACROSS OUR NORTHERN AREAS. ALSO SOME MENTION OF HEAT INDEX VALUES ABOVE 100 FOR MANY CO/PA LATER TODAY. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 95 / 20 10 10 40 MLU 74 95 75 93 / 20 20 10 40 DEQ 72 92 71 89 / 20 40 30 30 TXK 74 94 74 90 / 20 30 30 30 ELD 73 93 73 89 / 20 30 30 30 TYR 76 95 76 94 / 20 10 10 30 GGG 76 96 76 95 / 20 10 10 40 LFK 75 96 75 96 / 20 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/20
Hazardous weather outlook, Aug 22, 12:12 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CDT SAT AUG 22 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1212 PM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR NORTHERN LOUISIANA...FOR EASTERN TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. ALSO...THE WARM HUMID AIR IN PLACE WILL SEE GOOD SHOWER AND THUNDERSTORM DEVELOPMENT INTO MUCH OF THE AFTERNOON HOURS. KEEP AN EYE TO THE SOUTHWEST SKY AS STORMS WILL BE MOVING TO THE NORTHEAST. IF THUNDER ROARS...GO INDOORS. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... OUR CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR MUCH OF THE FOUR STATE AREA INTO THE NEW WORK WEEK AHEAD OF AN ANOTHER APPROACHING COLD FRONT...BUT INSTABILITY DOES NOT APPEAR SUFFICIENT AT THIS TIME FOR ANY WIDESPREAD SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Aug 22, 1:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CDT SAT AUG 22 2015
LAZ017-018-221915-
SABINE LA-NATCHITOCHES LA-
127 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES AND
SOUTHEASTERN SABINE PARISHES UNTIL 215 PM CDT...
AT 126 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOLEDO BEND DAM...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORIEN...PROVENCAL...KISATCHIE...MOUNT CARMEL AND BELLWOOD.
LAT...LON 3129 9362 3167 9319 3140 9296 3136 9305
3136 9339 3128 9344 3128 9353 3125 9354
3123 9354 3122 9355 3118 9355 3119 9356
TIME...MOT...LOC 1826Z 240DEG 38KT 3126 9352
20Special weather statement, Aug 22, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SAT AUG 22 2015
ARZ050-051-OKZ077-TXZ096-222000-
HOWARD AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-
208 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD...
NORTHWESTERN SEVIER...CENTRAL MCCURTAIN AND NORTHWESTERN RED RIVER
COUNTIES UNTIL 300 PM CDT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COSSATOT RIVER STATE PARK
TO NEAR RAYMOND GARY STATE PARK...AND MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...GRANNIS...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...GARVIN...KIOMATIA...WOODLAND...OAK HILL...SLIM...HOLLY
CREEK...GOLDEN...FARMERS HILL...KANAWHA...PLUNKETVILLE...HOCHATOWN...
GLOVER AND REDLAND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3419 9447 3420 9431 3423 9424 3427 9424
3427 9426 3436 9425 3435 9409 3430 9407
3375 9531 3388 9531 3388 9528 3391 9528
3389 9526 3389 9525 3396 9523 3394 9516
3409 9516 3443 9447
TIME...MOT...LOC 1907Z 355DEG 10KT 3440 9426 3392 9530
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:54 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, Panola, San Augustine, Shelby | 51 min |
| Aug 22, 3:37 PM CDT | Special Weather Statement | SHV | Panola | 38 min |
| Aug 22, 3:41 PM CDT | Special Weather Statement | SHV | Angelina | 49 min |
| Aug 22, 4:16 PM CDT | Special Weather Statement | SHV | Angelina | 44 min |
| Aug 22, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 29 min |
| Aug 22, 1:27 PM CDT | Special Weather Statement | SHV | Sabine | 48 min |
| Aug 22, 2:41 PM CDT | Special Weather Statement | SHV | Winn | 49 min |
| Aug 22, 3:09 AM CDT | Special Weather Statement | SHV | Hempstead | 51 min |
| Aug 22, 2:00 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard | 3 hr |
| Aug 22, 2:57 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 48 min |
| Aug 22, 5:00 PM CDT | Special Weather Statement | SHV | Miller | 60 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.